Alert archive / Minnesota / Wind Chill Advisories in 2013

Wind Chill Advisory 8, NWS La Crosse, WI

December 6, 20136 counties in Minnesota; 5 counties in Wisconsin; 4 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Dec 6, 2013, 9:51 AM CST for 6 counties in Minnesota; 5 counties in Wisconsin; 4 counties in Iowa. It took effect at Dec 6, 2013, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 9:51 AM CST (15:51 UTC)
In effect from
Dec 6, 2013, 9:00 PM CST
Expired
Dec 7, 2013, 12:00 PM CST
In force
15 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 061551
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
951 AM CST FRI DEC 6 2013

...BITTER WIND CHILLS EXPECTED AGAIN TONIGHT...

.AS TEMPERATURES REMAIN WELL BELOW NORMAL...WIND
CHILL VALUES ARE EXPECTED TO DROP BACK BETWEEN TO
15 TO 25 BELOW ZERO AGAIN TONIGHT.

CAUTION IS ADVISED IF YOU PLAN ON SPENDING MUCH TIME OUTSIDE
TONIGHT. COVER AS MUCH EXPOSED SKIN AS POSSIBLE.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-
070000-
/O.NEW.KARX.WC.Y.0008.131207T0300Z-131207T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA...
AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS
951 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SATURDAY. 

* WIND CHILL VALUES...-15 TO -25

* OTHER IMPACTS...FROST BITE CAN OCCUR OVER A PERIOD OF TIME IN
  THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

SHEA
6 follow-up statements
000 
WWUS43 KARX 062122
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CST FRI DEC 6 2013

...ANOTHER COLD NIGHT AHEAD OF US...

.FALLING COLD TEMPERATURES TONIGHT...COMBINED WITH A STEADY
WIND...WILL PRODUCE ANOTHER ROUND OF BITTER COLD WIND CHILLS. WIND
CHILL VALUES WILL DROP TO BETWEEN -10 AND -20 THIS EVENING...
AND WILL GET EVEN COLDER OVERNIGHT. THESE SAME CONDITIONS WILL
LINGER SATURDAY MORNING AS WELL.

CAUTION IS ADVISED IF YOU PLAN ON SPENDING MUCH TIME OUTSIDE
TONIGHT OR SATURDAY MORNING. COVER AS MUCH EXPOSED SKIN AS
POSSIBLE.

WIZ017-029-070530-
/O.EXT.KARX.WC.Y.0008.131207T0300Z-131207T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
322 PM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SATURDAY...

* WIND CHILL VALUES...-15 TO -30

* OTHER IMPACTS...FROST BITE CAN OCCUR OVER A PERIOD OF TIME IN 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-070530-
/O.CON.KARX.WC.Y.0008.131207T0300Z-131207T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA...
AUSTIN...BLACK RIVER FALLS
322 PM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY...

* WIND CHILL VALUES...-15 TO -25

* OTHER IMPACTS...FROST BITE CAN OCCUR OVER A PERIOD OF TIME IN 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

SHEA
000 
WWUS43 KARX 070243
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CST FRI DEC 6 2013

...BITTER WIND CHILLS CONTINUE...

.WIND CHILL VALUES THIS EVENING ARE ALREADY -10 TO -20...AND WILL
BOTTOM OUT IN THE 20 TO 30 BELOW ZERO RANGE OVERNIGHT. THE BITTER
WIND CHILLS WILL LAST THROUGH SATURDAY MORNING.

CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS EVENING OR
SATURDAY MORNING. WEAR MANY LAYERS AND COVER AS MUCH EXPOSED SKIN
AS POSSIBLE.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071045-
/O.CON.KARX.WC.Y.0008.131207T0300Z-131207T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA...
AUSTIN...BLACK RIVER FALLS
843 PM CST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WIND CHILL VALUES...20 TO 25 BELOW ZERO.

* FROST BITE CAN OCCUR IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

WIZ017-029-071045-
/O.CON.KARX.WC.Y.0008.131207T0300Z-131207T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
843 PM CST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* FROST BITE CAN OCCUR IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

ZT
000 
WWUS43 KARX 071012
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
412 AM CST SAT DEC 7 2013

...BITTER WIND CHILLS THIS MORNING...

.WIND CHILL VALUES HAVE FALLEN TO 15 TO 25 BELOW ZERO EARLY THIS
MORNING. PLAN ON THE WIND CHILLS TO GET A FEW DEGREES COLDER EARLY
THIS MORNING AS TEMPERATURES FALL. WIND CHILLS WILL THEN BEGIN TO
CLIMB LATE THIS MORNING.

CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS MORNING. WEAR MANY
LAYERS AND COVER AS MUCH EXPOSED SKIN AS POSSIBLE.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071500-
/O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA...
AUSTIN...BLACK RIVER FALLS
412 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...20 TO 25 BELOW ZERO.

* FROST BITE CAN OCCUR IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

WIZ017-029-071800-
/O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
412 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* FROST BITE CAN OCCUR IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

AJ
000 
WWUS43 KARX 071331
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
731 AM CST SAT DEC 7 2013

...BITTER WIND CHILLS THIS MORNING...

.WIND CHILL VALUES HAVE FALLEN TO 20 TO 30 BELOW ZERO THIS
MORNING. EXPECT THE BITTER COLD WIND CHILLS TO SLOWLY CLIMB
BEGINNING LATE THIS MORNING AS TEMPERATURES RISE.

CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS MORNING. WEAR MANY
LAYERS AND COVER AS MUCH EXPOSED SKIN AS POSSIBLE.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071500-
/O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA...
AUSTIN...BLACK RIVER FALLS
731 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...20 TO 25 BELOW ZERO.

* FROST BITE CAN OCCUR IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

WIZ017-029-071800-
/O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
731 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* FROST BITE CAN OCCUR IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

AJ
000 
WWUS43 KARX 071452
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
852 AM CST SAT DEC 7 2013

...BITTER WIND CHILLS THIS MORNING...

.WIND CHILL VALUES WILL CONTINUE TO RANGE IN THE 20 TO 30 BELOW
ZERO THIS MORNING. EXPECT THE BITTER COLD WIND CHILLS TO SLOWLY
CLIMB BEGINNING LATE THIS MORNING AS TEMPERATURES RISE.

CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS MORNING. WEAR MANY
LAYERS AND COVER AS MUCH EXPOSED SKIN AS POSSIBLE.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071600-
/O.EXP.KARX.WC.Y.0008.000000T0000Z-131207T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA...
AUSTIN...BLACK RIVER FALLS
852 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE COMBINATION OF LIGHT TO CALM WINDS AND TEMPERATURES WARMING
TO AROUND ZERO DEGREES THIS MORNING HAVE ALLOWED WIND CHILL
VALUES TO CLIMB INTO THE MINUS 10 TO MINUS 20 RANGE.

$$

WIZ017-029-071800-
/O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
852 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* FROST BITE CAN OCCUR IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS FOR THE CONDITIONS.

&&

$$

DTJ
000 
WWUS43 KARX 071801
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 PM CST SAT DEC 7 2013

...ACCUMULATING SNOW LATE TONIGHT THROUGH SUNDAY...

.SNOW IS EXPECTED TO DEVELOP LATE TONIGHT ACROSS IOWA AND SOUTHERN
MINNESOTA...AND SPREAD EAST INTO WISCONSIN ON SUNDAY. WITH AN
ARCTIC AIRMASS IN PLACE OVER THE REGION...A GENERAL 3 TO 5 INCHES
OF LIGHT FLUFFY SNOW IS EXPECTED TO ACCUMULATE BEFORE ENDING
SUNDAY NIGHT. 


WIZ017-029-080215-
/O.EXP.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/
/O.NEW.KARX.WW.Y.0023.131208T1200Z-131209T1200Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
1201 PM CST SAT DEC 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST
MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM SUNDAY
TO 6 AM CST MONDAY.

* WITH WARMING TEMPERATURES...WIND CHILL VALUES NO LONGER REQUIRE
  AN ADVISORY...SO THAT HAS BEEN ALLOWED TO EXPIRE. BUT A WINTER
  STORM WILL BE MOVING INTO THE REGION LATE TONIGHT AND WILL
  PERSIST INTO SUNDAY. 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED.

* SNOW WILL BEGIN LATE TONIGHT...BUT THE HEAVIEST AMOUNTS WILL
  FALL DURING THE DAYLIGHT HOURS OF SUNDAY BEFORE BEGINNING TO
  TAPER OFF.

* SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED. 

* EXPECT SNOW COVERED AND SLIPPERY ROADS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

IAZ008-009-018-019-MNZ079-086-087-094-095-080215-
/O.NEW.KARX.WW.Y.0023.131208T1000Z-131209T1200Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER-
FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
1201 PM CST SAT DEC 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY
TO 6 AM CST MONDAY.

* SNOW WILL BEGIN AFTER MIDNIGHT...WITH THE HEAVIEST SNOWFALL
  SUNDAY MORNING AND AFTERNOON.

* SNOW ACCUMULATIONS OF 3 TO 5 INCHES IS EXPECTED BY THE TIME IT
  ENDS SUNDAY EVENING.

* AS THE SNOW ENDS...WEST TO NORTHWEST WINDS WILL INCREASE SUNDAY
  NIGHT...RESULTING IN SOME AREAS OF DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

IAZ010-011-029-030-MNZ088-096-WIZ032>034-041-080215-
/O.NEW.KARX.WW.Y.0023.131208T1200Z-131209T1200Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
BLACK RIVER FALLS...LA CROSSE
1201 PM CST SAT DEC 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM SUNDAY
TO 6 AM CST MONDAY.

* SNOW WILL BEGIN AROUND DAYBREAK SUNDAY AND WILL CONTINUE THROUGH
  THE DAY AND INTO THE EVENING HOURS. THE HEAVIEST SNOWFALL WILL
  BE IN THE AFTERNOON AND EARLY EVENING.

* SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED.

* THE SNOW COULD IMPACT TRAVEL PLANS...SO PLAN FOR ADVERSE
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

WIZ042>044-053>055-061-080215-
/O.NEW.KARX.WW.Y.0023.131208T1800Z-131209T1200Z/
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1201 PM CST SAT DEC 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY
TO 6 AM CST MONDAY.

* SNOW WILL BEGIN LATE SUNDAY MORNING AND WILL CONTINUE THROUGH
  THE AFTERNOON AND INTO THE EVENING HOURS.

* SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED BY THE TIME THE
  SNOW ENDS SUNDAY NIGHT.

* THE SNOW COULD IMPACT TRAVEL PLANS...SO PLAN FOR ADVERSE
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

MW

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 5:07 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 6, 5:07 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CST FRI DEC 6 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CST FRI DEC 6 2013

MAIN FORECAST CONCERNS ARE ON WIND CHILLS EARLY THIS MORNING AND
AGAIN LATE TONIGHT INTO SATURDAY MORNING. FOCUS THEN TURNS TO SNOW
ON SUNDAY WHEN 2 TO 4 INCHES OF ACCUMULATION IS EXPECTED.

ARCTIC HIGH PRESSURE CENTERED OVER THE DAKOTAS AND EASTERN
MONTANA WAS SLIDING EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY
EARLY THIS MORNING AND IS RESPONSIBLE FOR THE UNSEASONABLY COLD
TEMPERATURES. AT 3 AM...TEMPERATURES WERE IN THE SINGLE DIGITS
ACROSS MUCH OF THE FORECAST AREA. FURTHER WEST ACROSS CENTRAL AND
SOUTHERN MINNESOTA TEMPERATURES HAVE PLUMMETED INTO THE SINGLE
DIGITS BELOW ZERO...WITH A FEW LOCATIONS FALLING INTO THE TEENS
BELOW ZERO. WEST WINDS OF 10 TO 17 MPH WERE PRODUCING WIND CHILL
READINGS IN THE -15 TO -20 DEGREE RANGE.

WEST WINDS OF 10 TO 15 MPH ARE EXPECTED ACROSS THE AREA TODAY AND
WILL CERTAINLY ADD A BITE TO THE AIR. HIGHS TODAY WILL ONLY BE IN
THE SINGLE DIGITS TO TEENS ABOVE ZERO. LOCATIONS OVER SOUTHEAST
MINNESOTA AND NORTH CENTRAL WISCONSIN WILL SEE THE COLDEST
TEMPERATURES. PLAN ON WIND CHILLS HOVERING IN THE -10 TO -15
DEGREE RANGE THROUGH MUCH OF THE DAY. OTHERWISE PLAN ON MOSTLY
SUNNY SKIES TODAY. FORECAST SOUNDINGS ARE SHOWING SOME LOW LEVEL
MOISTURE CENTERED AROUND 925 MB. IF CLOUDS DEVELOP IN THIS LAYER
TODAY A FEW SNOW FLURRIES WILL BE POSSIBLE. THE HIGH EDGES CLOSER
TO AREA TONIGHT SETTING THE STAGE FOR A BITTERLY COLD NIGHT. LOW
TEMPERATURES TONIGHT WILL FALL INTO THE SINGLE DIGITS BELOW ZERO
ACROSS MOST OF THE FORECAST AREA. WIND CHILL READINGS OVER
SOUTHEAST MINNESOTA...PORTIONS OF NORTHEAST IOWA...AND NORTH
CENTRAL WISCONSIN WILL PLUMMET INTO THE -20 TO -25 DEGREE RANGE
AND A WIND CHILL ADVISORY WILL BE NEEDED.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 AM CST FRI DEC 6 2013

COLD HIGH PRESSURE WILL REMAIN IN CONTROL ON SATURDAY WITH MOSTLY
SUNNY SKIES AND COLD TEMPERATURES EXPECTED. PLAN ON HIGH
TEMPERATURES IN THE SINGLE DIGITS TO TEENS ABOVE ZERO. A SHORTWAVE
WILL MOVE OUT OF THE CENTRAL ROCKIES AND INTO THE UPPER MISSISSIPPI
RIVER VALLEY LATE SATURDAY NIGHT INTO SUNDAY MORNING. CLOUDS WILL
INCREASE FROM WEST TO EAST ACROSS THE AREA SATURDAY NIGHT AS THE
SHORTWAVE APPROACHES. ISENTROPIC LIFT INCREASES ACROSS THE FORECAST
AREA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING ON THE 270-290K
SURFACES AND WILL LEAD TO THE DEVELOPMENT OF LIGHT SNOW. THE
DENDRITIC GROWTH ZONE WILL BE 200-300 MB DEEP AND WILL RESULT IN A
FLUFFY SNOW. LIFT...OMEGA...WITHIN THE DENDRITIC GROWTH ZONE
ISN/T OVERLY IMPRESSIVE AND IS MAINLY LOCATED JUST ABOVE THE
DENDRITIC GROWTH ZONE MAINLY IN THE 700-400 MB LAYER. THE SNOW
WILL BE FALLING ACROSS MUCH OF THE FORECAST AREA BY LATE SUNDAY
MORNING AND WILL PERSIST THROUGH SUNDAY AFTERNOON. THE WAVE WILL
THEN FINALLY EXIT THE REGION LATE SUNDAY NIGHT. PLAN ON SNOW
ACCUMULATIONS OF 2 TO 4 INCHES BEFORE THE SNOW TAPERS OFF SUNDAY
NIGHT. THE SNOW WILL LEAD TO SLICK TRAVEL CONDITIONS AND WINTER
WEATHER ADVISORIES WILL LIKELY BE NEEDED. SLIGHTLY WARMER AIR WILL
BE DRAWN INTO THE FORECAST AREA WITH THIS SYSTEM...WITH HIGHS ON
SUNDAY CLIMBING INTO THE TEENS TO LOWER 20S. THE PRESSURE GRADIENT
TIGHTENS OVER THE AREA MONDAY MORNING INTO MONDAY AFTERNOON AND
COULD LEAD TO SOME BLOWING AND DRIFTING OF THE FRESHLY FALLEN
SNOW. ANOTHER WAVE PUSHES INTO THE REGION MONDAY NIGHT INTO
TUESDAY MORNING AND WILL BRING A SLIGHT CHANCE OF SNOW WITH IT AS
IT MOVES THROUGH. ARCTIC HIGH PRESSURE THEN RETURNS WEDNESDAY INTO
WEDNESDAY NIGHT. WILL HAVE TO KEEP A VERY CLOSE EYE ON
TEMPERATURES WED/WED NIGHT AS FORECAST MODELS ARE TRENDING COLDER
DURING THIS TIMEFRAME. HIGHS ON WEDNESDAY WILL LIKELY STRUGGLE TO
GET OUT OF THE SINGLE DIGITS TO LOWER TEENS...WITH OVERNIGHT LOWS
FALLING INTO THE SINGLE DIGITS BELOW ZERO. FLOW ALOFT ATTEMPTS TO
GO ZONAL BRIEFLY LATE NEXT WEEK WITH HIGHS WARMING SLIGHTLY INTO
THE TEENS TO LOWER 20S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 507 AM CST FRI DEC 6 2013

AN ARCTIC AIRMASS CONTINUES TO INFILTRATE THE TAF SITES. THIS
AIRMASS FOR THE MOST PART IS DRY...THOUGH THERE APPEARS TO BE SOME
MOISTURE LINGERING BETWEEN 2000-2500 FT ABOVE THE GROUND.
OCCASIONALLY A SCT DECK HAS AFFECTED THE TAF SITES REFLECTING THE
MOISTURE. ALL MODELS INDICATE THAT THIS MOISTURE STAYS GENERALLY
IN PLACE FOR THE NEXT 24 HOURS...THUS KEPT A SCT020 IN THE TAFS.
IT IS ENTIRELY POSSIBLE FOR BRIEF PERIODS OF A BKN MVFR
CEILING...BUT BOTH TIMING AND CONFIDENCE OF THEM IS TOO LOW TO
INCLUDE IN THE TAFS. OTHERWISE...A 10 KT NORTHWEST WIND LOOKS TO
PERSIST AT BOTH SITES. SOME GUSTS AROUND 15 KT ARE POSSIBLE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ017-029.

MN...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR MNZ079-086-
     087-094.

IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...AJ
Hazardous weather outlook, Dec 6, 4:06 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
406 AM CST FRI DEC 6 2013

IAZ008>011-018-019-029-030-MNZ088-095-096-WIZ032>034-041>044-
053>055-061-071200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WINONA-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
406 AM CST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF COLD AIR AND BRISK WINDS WILL CREATE WIND
CHILLS FROM 10 TO 20 BELOW ZERO THIS MORNING AND AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT WIND CHILLS IN THE 10 TO 20 BELOW ZERO RANGE SATURDAY
MORNING.

PLAN ON 2 TO 4 INCHES OF FLUFFY SNOW ACCUMULATION SUNDAY INTO
SUNDAY NIGHT. DRIVING WILL BE IMPACTED.

WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO ARE EXPECTED MONDAY
AND TUESDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SNOW REPORTS WOULD BE APPRECIATED SUNDAY INTO SUNDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086-087-094-WIZ017-029-071200-
WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK-
406 AM CST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF COLD AIR AND BRISK WINDS WILL CREATE WIND
CHILLS FROM 15 TO 25 BELOW ZERO THIS MORNING AND AGAIN TONIGHT.
WIND CHILL ADVISORIES ARE ALREADY IN EFFECT FOR THIS MORNING AND
ARE LIKELY TO BE NEEDED AGAIN FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT WIND CHILLS IN THE 15 TO 25 BELOW ZERO RANGE SATURDAY
MORNING...MONDAY NIGHT AND TUESDAY NIGHT.

PLAN ON 2 TO 4 INCHES OF FLUFFY SNOW ACCUMULATION SUNDAY INTO
SUNDAY NIGHT. DRIVING WILL BE IMPACTED.

.SPOTTER INFORMATION STATEMENT...

SNOW REPORTS WOULD BE APPRECIATED SUNDAY INTO MONDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

Nearby

Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in Wisconsin, 2013Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.